Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Milwaukee, WI

August 6, 2007Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 6, 2007, 11:14 PM CDT for Rock County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 11:14 PM CDT (04:14 UTC)
Expired
Aug 7, 2007, 12:15 AM CDT
In force
61 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 070414
SVRMKX
WIC105-070515-
/O.NEW.KMKX.SV.W.0048.070807T0414Z-070807T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1114 PM CDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 1215 AM CDT

* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EVANSVILLE...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EVANSVILLE BY 1120 PM CDT...
  FOOTVILLE BY 1145 PM CDT...
  JANESVILLE AND 9 MILES SOUTHWEST OF MILTON BY 1215 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4283 8936 4263 8937 4261 8878 4283 8878

$$
COLLAR
3 follow-up statements
000 
WWUS53 KMKX 070427
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 PM CDT MON AUG 6 2007

WIC105-070515-
/O.CON.KMKX.SV.W.0048.000000T0000Z-070807T0515Z/
ROCK-
1126 PM CDT MON AUG 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN ROCK COUNTY...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FOOTVILLE...OR ABOUT 6 MILES SOUTHEAST OF EVANSVILLE...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDIANFORD BY 1135 PM CDT...
  6 MILES NORTH OF JANESVILLE BY 1140 PM CDT...
  MILTON BY 1150 PM CDT...
  9 MILES NORTH OF EMERALD GROVE BY 1155 PM CDT...
  7 MILES NORTH OF JOHNSTOWN CENTER BY 1205 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4283 8936 4263 8937 4261 8878 4283 8878

$$

REM
000 
WWUS53 KMKX 070458
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1156 PM CDT MON AUG 6 2007

WIC105-070515-
/O.CON.KMKX.SV.W.0048.000000T0000Z-070807T0515Z/
ROCK-
1156 PM CDT MON AUG 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN ROCK COUNTY...

AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR JANESVILLE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AVALON AND JOHNSTOWN CENTER BY 1205 AM CDT...

AT 1140 PM A TRAINED WEATHER SPOTTER REPORTED 40 TO 45 MPH WIND 
GUSTS 1.5 MILES EAST 1.5 MILES EAST OF FOOTVILLE.

LAT...LON 4283 8936 4263 8937 4261 8878 4283 8878

$$

REM
000 
WWUS53 KMKX 070512
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1211 AM CDT TUE AUG 7 2007

WIC105-070521-
/O.EXP.KMKX.SV.W.0048.000000T0000Z-070807T0515Z/
ROCK-
1211 AM CDT TUE AUG 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK COUNTY EXPIRES
AT 1215 AM CDT...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE SEVERE THUNDERSTORM...WITH A POSSIBLE TORNADO...HAD MOVED INTO 
SOUTHEAST ROCK COUNTY...APPROACHING SOUTHWEST WALWORTH COUNTY. 
THEREFORE THE SEVERE THUNDERSTORMS WARNING FOR NORTHERN ROCK COUNTY 
WILL BE ALLOWED TO EXPIRE AT 1215 AM CDT..

LAT...LON 4283 8936 4263 8937 4261 8878 4283 8878

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:53 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 6, 9:53 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
953 PM CDT MON AUG 6 2007

.UPDATED DISCUSSION...HEAVY RAIN POTENTIAL TONIGHT.

PRECIPITABLE WATER ANALYSIS SHOWS VALUES OF 2.0 INCHES PLUS PUSHING
INTO SWRN AND FAR SRN SECTIONS OF CWA...EXTENDING SWD INTO IL WITH A
SECOND POCKET OF 2 INCH PLUS PW/S OVER WRN IA. 850 MB WIND PROFILER
AND VAD WIND PROFILES SHOW NOSE OF 25-30 KT WINDS MOVING INTO SW WI
TRIGGERING SHOWERS AND THUNDERSTORMS FROM THE DELLS THRU MADISON TO
JANESVILLE AND SW. SHORT WAVE THAT CROSSED SRN NEBRASKA LATE THIS
AFTERNOON HAS HELPED TO DEVELOP COMPLEX IN W CNTRL IA.

REPORTS SHOW INDIVIDUAL CELLS THAT HAVE DEVELOPED ON LLJ AND IN
REGION OF ELEVATED CAPE NORTH OF SFC WRM FNT HAVE PRODUCED 2 INCHES
OF RAIN IN RICHLAND COUNTY...AND ARE PUSHING EWD INTO CWA AS LLJ IS
EXPECTED TO LEAN TOWARD SRN WI OVERNIGHT.

MOISTURE TRANSPORT VECTORS AND STORM MOTION INDICATE COMPLEX IN IA
COULD PUSH ACROSS SRN WI LATE TONIGHT INTO TUESDAY MORNING...BUT
OUTFLOW BOUNDARIES FROM CURRENT AND PREVIOUS CONVECTION HAVE HELD
WRM FNT TO THE SOUTH WITH HIGHER ELEVATED CAPE VALUES NEAREST THE
CWA CURRENTLY RUNNING FROM THE QUAD CITIES TO THE CHICAGO AREA. THIS
MAY CAUSE COMPLEX TO TRACK FARTHER SOUTH PER NEW 00Z NAM
GUIDANCE...BUT TOO CLOSE TO CANCEL FLASH FLOOD WATCH.

REST OF DISCUSSION FROM EARLIER TODAY.

NO QUESTION IT IS VERY MOIST OUT THERE. SATELLITE DERIVED
PRECIPITABLE WATER SHOWS A PUDDLE OF HIGH PW/S OVR IA...NRN MO AND
CNTRL/NRN IL...IN EXCESS OF 2. CONVECTION ACROSS ERN NEB MOVING
INTO THIS AND IS BEING HELPED IN PART BY A MID LEVEL S/W PROGD TO
TRACK THROUGH HERE OVERNIGHT. CURRENT TRENDS OF CONVECTION OUT
WEST APPEARS TO BE A BIT FASTER THAN THE MODELS. HAVE GONE MORE
WITH THE NAM TONIGHT AS THE GFS IS SUFFERING FEEDBACK. H8 FAR TOO
INTENSE ON THE GFS AND LIKELY IS RESULTING IN A STRONGER SFC LOW
WITH A MORE NORTHERLY AND PRODUCTIVE TRACK OF THE QPF.

CONVECTION TONIGHT SHOULD BECOME MORE FOCUSED ALONG THE FNTL BNDRY
TO THE SOUTH THIS EVENING THEN ROLL IN HERE AS THE LLJ LEANS THIS
WAY AHEAD OF THE WEAK LOW CENTER...AND THE S/W COMES ACROSS.
MODEL PW/S ARE 2 TO 2.25IN TONIGHT. MIXING RATIOS CLIMB TO 8 TO
9G/KG UP TO NEAR H7...VERY MOIST. FEEL PRETTY CONFIDENT OF ANOTHER
HVY RAIN EPISODE TONIGHT. GIVEN VERY HEAVY RAIN FROM SATURDAY
NIGHT...3 TO 5 INCHES FM ROCK UP TO SAUK COUNTY...GROUND IS
SATURATED. ACTUALLY...PHONE CALLS TODAY IN THE BARNEVELD AREA HAVE
PRODUCED SOME 9 TO 10 INCH AMOUNTS FROM SATURDAY NIGHT. THIS NEXT
ROUND OF PCPN WILL SEE FAR MORE RUNOFF THAN THE LAST EPISODE. AFTER
COORDINATION WITH ARX AND LOT...HAVE DECIDED TO PUT UP A FLASH FLOOD
WATCH FOR THE WRN AND SRN TIER OF THE CWA FROM MIDNIGHT THROUGH 3 PM
TUESDAY.

AS SYSTEM MOVES EAST ON TUESDAY...THERE IS SOME THREAT FOR
REDEVELOPMENT TUESDAY AFTN AS VRY HIGH DWPNTS WILL LINGER BEHIND
WITH POSSIBLE OLD OUTFLOW BNDRYS AS PSBL TRIGGERS. NOT TOO
CONFIDENT THAT WILL HAPPEN. IT WILL LIKELY TAKE TOO LONG FOR
THINGS TO RECOVER BEFORE DIURNAL TRENDS AND A LITTLE RETURN OF
DRIER AIR LIMIT ANY REDEVELOPMENT.

&&

.AVIATION...STATIONARY FRONT OVER NRN IL WILL SLOWLY MOVE INTO SRN
WI TNT AND TUE. VERY MOIST AND UNSTABLE AIR WILL PREVAIL OVER THE
REGION WHILE A WEAK LOW PRESSURE AREA MOVES EWD ALONG THE FRONT.
THIS WILL GENERATE A STRONG THUNDERSTORM COMPLEX...MOSTLY LIKELY
AFTER 06Z AND LASTING WELL INTO TUE MORNING AND POSSIBLY INTO EARLY
AFTERNOON. BESIDES THE TSTORMS...THE MOIST AIRMASS WILL LEAD TO
AREAS OF MVFR CIGS AND VSBYS TNT INTO TUE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY
AFTERNOON FOR WIZ056-062-063-067>072.

&&

DAVIS/REM
Hazardous weather outlook, Aug 6, 6:10 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT MON AUG 6 2007

WIZ046-047-051-052-056>060-062>072-072315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
610 PM CDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A FLOOD WARNING IS IN EFFECT FOR THE EAST BRANCH OF THE PECATONICA
RIVER NEAR BLANCHARDVILLE IN LAFAYETTE COUNTY THROUGH THIS
EVENING. THE WARNING WILL LIKELY BE EXTENDED.

SCATTERED THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN WILL BECOME
MORE WIDESPREAD OVER ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN
OVERNIGHT.

NO SEVERE WEATHER IS EXPECTED...BUT SOME OF THE STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL IN AREAS THAT RECEIVED 2 TO 5
INCHES OF RAIN SATURDAY NIGHT INTO SUNDAY...WITH LOCALLY HIGHER
AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO TUESDAY FOR
LOCATIONS ALONG AND SOUTHWEST OF A WISCONSIN DELLS TO MADISON
LINE...AND FOR THE COUNTIES ALONG THE WISCONSIN ILLINOIS BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL TUESDAY AFTERNOON
FOR LOCATIONS ALONG AND SOUTHWEST OF A WISCONSIN DELLS TO MADISON
LINE...AND FOR THE COUNTIES ALONG THE WISCONSIN ILLINOIS BORDER.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY
NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALLY HEAVY
RAIN.

HEAT INDEX VALUES ARE EXPECTED TO RISE TO 95 TO 100 DEGREES
TUESDAY AND WEDNESDAY AFTERNOONS OVER PORTIONS OF SOUTHERN
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION SHOULD NOT BE
NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED.

LMZ643>646-665-072315-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
610 PM CDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN WILL
BECOME MORE WIDESPREAD OVERNIGHT. NO SEVERE WEATHER IS
EXPECTED...HOWEVER HEAVY DOWNPOURS OF RAIN WILL LIMIT VISIBILITIES
TO 1/4 MILE OR LESS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY
NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:31 PM CDTAreal Flood AdvisoryMKXRock, Walworth8 hr
Aug 6, 11:58 PM CDTTornado WarningMKXRock, Walworth47 min
Aug 7, 2:01 AM CDTAreal Flood AdvisoryMKXGreen, Iowa, Kenosha, Lafayette, Racine5 hr
Aug 7, 9:29 AM CDTRiver Flood WarningMKXGreen, Rock4 days
Aug 7, 5:40 PM CDTRiver Flood WarningMKXRock11 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.